Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Sep 1, 2021, 6:44 PM CDT for Choctaw County, Clarke County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2021, 6:44 PM CDT (23:44 UTC)
- Expired
- Sep 1, 2021, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Hail
- 0.00 in
- Wind
- 40
Counties Choctaw County, AL, Clarke County, AL
The radar
The Mobile radar (KMOB), 148 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311
WWUS84 KMOB 012344
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
644 PM CDT Wed Sep 1 2021
ALZ051>053-MSZ067-020030-
Clarke AL-Choctaw AL-Washington AL-Wayne MS-
644 PM CDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of Choctaw, northeastern
Washington, Clarke and northeastern Wayne Counties through 730 PM
CDT...
At 642 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Stonewall to 5 miles
northwest of Toxey to 5 miles northwest of Fulton. Movement was
southeast at 25 mph.
HAZARD...Winds up to around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomasville, Butler, Grove Hill, Whatley, Lisman, Silas, Coffeeville,
Pennington, Fulton, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3221 8801 3215 8802 3214 8804 3211 8805
3209 8804 3206 8807 3207 8810 3205 8812
3202 8812 3199 8810 3201 8809 3199 8807
3199 8767 3148 8766 3158 8816 3184 8876
3190 8847 3229 8842
TIME...MOT...LOC 2342Z 326DEG 23KT 3216 8885 3196 8839 3184 8779
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Sep 1, 6:44 PM CDT, 0 minutes earlier.
Area forecast discussion, Sep 1, 6:44 PM CDT, 0 minutes before
Area Forecast Discussion National Weather Service Mobile AL 644 PM CDT Wed Sep 1 2021 .UPDATE...We continue to monitor the MCS that is progressing over our northern tier of counties this evening. This feature looks to be weakening somewhat as the cold pool outruns the line of showers and storms. However, still anticipating some gusty winds and heavy downpours as this feature continues to move south over the local area. WPC recently issued an MPD discussing high rain rates of 2-2.5 inches per hour on the border between MS and AL (our north/northwestern zones). Currently just have a Flood Advisory for much of Wilcox County, AL, but will monitor areas further west as well. Hi-Res model guidance suggests further weakening of the MCS as it moves towards the coast this evening, but some boundary interactions are possible once again late this evening between this and the sea breeze. /26 && .AVIATION... 00Z issuance...VFR conditions were present at the TAF sites at issuance. This will largely persist through the period, except when showers/storms move over the coast. At this time, only a couple showers/storms persist near the coast. However, a line of showers and storms is currently progressing over the northern portion of the area. This is expected to continue southward through the evening; although, model guidance suggests further weakening of this line by the time it reaches the coast. Lower CIGs and VIS are therefore possible late this evening into the overnight as remaining showers/storms move over the coast. VFR conditions will then briefly return Thursday morning, but conditions could lower once again as storm chances increase by the afternoon. Southwest winds this evening will shift to be more northerly through tonight and into Thursday morning. Winds during this time will decrease to be around 10 knots or less by late this evening then around 5 knots or less late tonight. Expect northerly winds to then increase a bit by late Thursday morning to be between 5-10 knots. /26 && .PREV DISCUSSION... /issued 407 PM CDT Wed Sep 1 2021/ NEAR TERM UPDATE /Now Through Thursday/...An upper shortwave will remain situated over the eastern Conus tonight into Saturday, helping to provide lift over the area. We are currently monitoring a line of convection moving southward across central Alabama that will move into the northern portions of the forecast area late this afternoon and evening. This line will then pass through the forecast area through the overnight hours. Meanwhile the isolated convection developing along the northward advancing seabreeze boundary should dissipate early evening. Getting back to the storms to our north, this line will be moving into an unstable airmass with SBCAPE values between 2,000-3000j/kg. With DCAPE values between 1,000 to 1,300j/kg, these storms are capable of producing isolated/locally damaging wind gusts, heavy rainfall, and frequent lightning. Thursday will likely be a much drier day overall, with little convective coverage outside of coastal counties. PWATs crater to 1.2 to 1.4 inches. Despite CAPE values of 1,500 to 2,000j/kg, I find it hard to believe any robust convection can materialize as mid level relative humidity values tank to 30 to 40%. Still can't rule out a few isolated showers and perhaps a thunderstorm or two, but it will take a lot of work to overcome the dry air in place aloft for storms. Perhaps the best spot for this would be nearer the coast, where mid-level RH values are nearer 50%, and some additional forcing from the seabreeze boundary can help generate deeper convection. If any storm can form, gusty winds will be possible with DCAPE values ranging from 1,000 to 1,300j/kg. Temperatures once again warm into the upper 80's and lower 90's. /22 SHORT TERM /Thursday night Through Saturday night/...An upper trof over the northeast states and along much of the east coast will move off into the western Atlantic into the weekend. With the trof lifting out, a broad upper ridge over the southern/central Plains builds eastward across the deep south. Although, a weak surface front settles southward to the coast Thursday night and perhaps offshore, drier air filtering southward favors a rain-free weather pattern. Lows Thursday night range from the mid 60s well inland to the lower 70s at the coast. Highs on Friday will be in the upper 80s to lower 90s. Lows Friday and Saturday night range from the mid to upper 60s inland to the lower to mid 70s at the coast. A moderate risk of rip currents is expected through the period. /10 EXTENDED TERM /Sunday Through Wednesday/...The upper level ridge over the Deep South and Southern Plains dampens out as we head further into the weekend as a shortwave trof pivots across the Northern Plains. As the trough slides toward the East Coast, upper level heights lower over the southeast US while the ridge becomes more amplified over the western portion of the CONUS early next week. A general northerly to northwesterly flow aloft remains in place overhead as the local area remains on the eastern periphery of the ridge aloft through the period. The pattern aloft turns much more amplified as we head into the middle of next week as a large, long-wave trof sharpens over the Mid-Atlantic. With a zone of better moisture intersecting a southward moving front across the Mid-South on Sunday and the weakening of heights aloft favor a return to a chance of showers and thunderstorms by Sunday afternoon. Rain chances continue each afternoon thereafter. Little overall change in temperatures, topping out in the upper 80s to lower 90s each day. A few locations may hit a heat index near 100°, but latest forecasts call for much of the area to stay below the century mark. Lows range from the upper 60s to the lower 70s. /10 MARINE...A moderate southwesterly flow this evening will shift westerly to northwesterly late tonight into Thursday as a surface boundary approaches from the north. Winds will shift northerly Thursday night into Friday as the boundary moves off the coast, becoming light and variable Friday afternoon into Saturday. Seas slowly subside through the remainder of the week. A more established southwesterly flow follows early next week. /22 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Sep 1, 4:54 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
454 PM CDT Wed Sep 1 2021
ALZ051-053-054-012300-
Clarke AL-Wilcox AL-Choctaw AL-
454 PM CDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of Choctaw, northern
Clarke and southwestern Wilcox Counties through 600 PM CDT...
At 454 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Boyd to Sweet Water to 4
miles east of Magnolia. Movement was south at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomasville, Butler, Lisman, Pennington, Fulton and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3231 8798 3228 8802 3218 8801 3214 8804
3209 8804 3205 8812 3202 8812 3199 8810
3201 8809 3199 8807 3199 8767 3201 8762
3213 8762 3183 8760 3183 8750 3181 8752
3175 8752 3175 8800 3198 8846 3231 8842
TIME...MOT...LOC 2154Z 358DEG 18KT 3266 8834 3208 8785 3213 8760
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Sep 1, 5:26 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
526 PM CDT Wed Sep 1 2021
ALZ053>058-060-012330-
Clarke AL-Wilcox AL-Monroe AL-Conecuh AL-Butler AL-Covington AL-
Crenshaw AL-
526 PM CDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of Butler, Monroe,
Crenshaw, northeastern Clarke, Wilcox, northeastern Conecuh and
northern Covington Counties through 630 PM CDT...
At 525 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Petrey to 3 miles south of Pine Hill. Movement
was south at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Monroeville, Luverne, Camden, Peterman, Georgiana, Pine
Hill, Brantley, McKenzie, Rutledge, Beatrice, Dozier, Vredenburgh,
Glenwood, Yellow Bluff, Pine Apple and Petrey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3153 8620 3139 8620 3151 8766 3199 8767
3201 8762 3213 8762 3205 8718 3196 8686
3193 8618 3179 8620 3179 8615 3166 8615
3162 8618 3162 8615 3154 8614
TIME...MOT...LOC 2225Z 346DEG 22KT 3186 8619 3193 8759
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Sep 1, 5:52 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
552 PM CDT WED SEP 1 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 4 NE ROSINTON 30.66N 87.65W
08/30/2021 BALDWIN AL BROADCAST MEDIA
FLAT ROCK CREEK CUT THROUGH RIVER ROAD
CREATING A WASHOUT 8 TO 10 FEET DEEP.
&&Special weather statement, Sep 1, 6:02 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Mobile AL
602 PM CDT Wed Sep 1 2021
ALZ051-053-MSZ067-012345-
Clarke AL-Choctaw AL-Wayne MS-
602 PM CDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of Choctaw, northwestern
Clarke and northeastern Wayne Counties through 645 PM CDT...
At 602 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles south of Increase to 5 miles southeast
of Thomasville. Movement was south at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomasville, Butler, Grove Hill, Whatley, Lisman, Silas, Coffeeville,
Fulton, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3212 8805 3209 8804 3206 8807 3207 8810
3205 8812 3202 8812 3199 8810 3201 8809
3199 8807 3199 8767 3151 8766 3165 8809
3170 8809 3170 8825 3184 8871 3190 8847
3224 8843
TIME...MOT...LOC 2302Z 359DEG 21KT 3221 8855 3186 8767
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Sep 1, 6:26 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
626 PM CDT Wed Sep 1 2021
ALZ053-055>060-020030-
Clarke AL-Monroe AL-Conecuh AL-Butler AL-Covington AL-Escambia AL-
Crenshaw AL-
626 PM CDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of southwestern Butler,
Monroe, southern Crenshaw, northeastern Clarke, northeastern
Escambia, Conecuh and Covington Counties through 730 PM CDT...
At 625 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Brantley to 6 miles north
of Evergreen to 12 miles east of Whatley. Movement was south at 20
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Andalusia, Monroeville, Opp, Evergreen, Frisco City, Peterman, Uriah,
McKenzie, River Falls, Castleberry, Excel, Red Level, Dozier, Repton,
Heath, Gantt, I65 And US 84 and I65 And AL 113.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3109 8698 3130 8766 3186 8767 3184 8762
3183 8762 3183 8757 3162 8699 3154 8619
3103 8619
TIME...MOT...LOC 2325Z 358DEG 19KT 3150 8619 3152 8698 3168 8751
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPHSpecial weather statement, Sep 1, 6:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
644 PM CDT Wed Sep 1 2021
ALZ051>053-MSZ067-020030-
Clarke AL-Choctaw AL-Washington AL-Wayne MS-
644 PM CDT Wed Sep 1 2021
...Strong thunderstorms will impact portions of Choctaw, northeastern
Washington, Clarke and northeastern Wayne Counties through 730 PM
CDT...
At 642 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northwest of Stonewall to 5 miles
northwest of Toxey to 5 miles northwest of Fulton. Movement was
southeast at 25 mph.
HAZARD...Winds up to around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Thomasville, Butler, Grove Hill, Whatley, Lisman, Silas, Coffeeville,
Pennington, Fulton, Gilbertown and Toxey.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3221 8801 3215 8802 3214 8804 3211 8805
3209 8804 3206 8807 3207 8810 3205 8812
3202 8812 3199 8810 3201 8809 3199 8807
3199 8767 3148 8766 3158 8816 3184 8876
3190 8847 3229 8842
TIME...MOT...LOC 2342Z 326DEG 23KT 3216 8885 3196 8839 3184 8779
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 8:47 PM CDT | Areal Flood Advisory | MOB | Covington, Escambia | 3 hr |
| Sep 1, 4:36 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw, Wilcox | 54 min |
| Sep 1, 4:54 PM CDT | Special Weather Statement | MOB | Choctaw | 66 min |
| Sep 1, 5:26 PM CDT | Special Weather Statement | MOB | Butler, Crenshaw, Monroe, Wilcox | 64 min |
| Sep 1, 5:38 PM CDT | Areal Flood Advisory | MOB | Wilcox | 3 hr |
| Sep 1, 6:02 PM CDT | Special Weather Statement | MOB | Choctaw, Clarke | 43 min |
| Sep 1, 6:26 PM CDT | Special Weather Statement | MOB | Conecuh, Covington, Monroe | 64 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.